Decomposing the queue length distribution of processor-sharing models into queue lengths of permanent customer queues

Share/Save/Bookmark

Cheung, Sing-Kong and Berg, Hans van den and Boucherie, Richard J. (2005) Decomposing the queue length distribution of processor-sharing models into queue lengths of permanent customer queues. Performance Evaluation, 62 (1-4). pp. 100-116. ISSN 0166-5316

open access
[img]
Preview
PDF
729kB
Abstract:We obtain a decomposition result for the steady state queue length distribution in egalitarian processor-sharing (PS) models. In particular, for multi-class egalitarian PS queues, we show that the marginal queue length distribution for each class equals the queue length distribution of an equivalent single class PS model with a random number of permanent customers. Similarly, the mean sojourn time (conditioned on the initial service requirement) for each class can be obtained by conditioning on the number of permanent customers. The decomposition result implies linear relations between the marginal queue length probabilities, which also hold for other PS models such as the egalitarian PS models with state-dependent system capacity that only depends on the total number of customers in the system. Based on the exact decomposition result for egalitarian PS queues, we propose a similar decomposition for discriminatory processor-sharing (DPS) models, and numerically show that the approximation is accurate for moderate differences in service weights. (Keywords: Processor-sharing queues; Queue length; Decomposition; Permanent customers; Approximation; Generalized discriminatory processor-sharing)
Item Type:Article
Additional information:This work has been partially funded by the Dutch Ministry of Economic Affairs under the program ‘Technologische Samenwerking ICT-doorbraakprojecten’, project no. TSIT1025 BEYOND 3G.
Copyright:© 2005 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/65584
Official URL:http://dx.doi.org/10.1016/j.peva.2005.07.009
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 224607